Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes stomach discomfort despite taking nexium for stomach cramps and diarrhea?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2749 Questions
I think I may have gardia. I drank water from a stream 2 weeks ago and now suffer stomach cramps and diahorrea. My GP put me on a 7 day course of nexium however I am still suffering severe stomach discomfort. What do you suggest?
Posted Wed, 29 Jan 2014 in Digestion and Bowels
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer: Seems to be Gastrointestinal Infection Detailed Answer: Dear Friend. Thanks for sharing with us. Drinking water from unhygienic sources can cause Gasto-intestinal infection , including Giardiasis. Yes , symptoms are like that only , a person often develops loose stools and abdominal cramping. Since you are not relieved by Nexium , it is not just a gastritis or acidity. I suggest you to get your stool examination done , which will rule out Giardiasis. You may discuss with your doctor , to add antibiotics like Metronidazole , Tinidazole. They are good for treatment of Gastrointestinal infections. I hope i am able to solve your query , ask me if you want to know anything more.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor